MAUDE Adverse Event Report: ANGIODYNAMICS ABCCESSION BILIARY DRAINAGE CATHETER

ANGIODYNAMICS ABCCESSION BILIARY DRAINAGE CATHETER
Catalog Number H787140008025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017 via user medwatch 4100120000-2017-8015: (b)(6) yr old white male (b)(6) pounds.The patient had received several injections treatments for recurring lymphocele, this may have contributed to the deterioration of the catheter tip.One of the injections was dehydrated alcohol.During a routine urologic procedure a tiny piece of the tip of a total abscession catheter was noted to be encapsulated in a lymphocele.The foreign body was removed during the routine procedure.The patient was not harmed, no signs of infection were present.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of drainage catheter fracturing in patient cannot be confirmed since no product was returned for evaluation.Without receiving product to evaluate, we are unable to definitively determine root cause for this event.The fractured piece was successfully removed and the patient did not suffer any harm or injury.Although a root cause cannot be definitively determined, it is unlikely that this defect is manufacturing related.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "warnings: do not use this catheter with alcohol.Do not use this catheter as a delivery system for nutritional supplements." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
ABCCESSION BILIARY DRAINAGE CATHETER
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6678699
Report Number1319211-2017-00045
Device Sequence Number19415126
Product Code FGE
UDI-Device IdentifierH787140008025
UDI-PublicH787140008025
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K110936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberH787140008025
Device Lot Number5080321
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer03/27/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR